MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COREDX; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION COREDX; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00515220
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h11: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Event or Problem Description
It was reported to boston scientific corporation that a coredx biopsy forceps was used in the lymph node of the lungs during a biopsy procedure performed on (b)(6) 2024.During insertion, when actuating the handle, a cracking sound was noted, and the cups could no longer close.Another coredx was used to complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.Block h11: the returned coredx forceps was analyzed, and a visual and microscope inspection observed the device had residues from the procedure.The links were observed detached, and one of the jaws was bent.A functional test could not be performed due to the device condition.Based on all available information, the observed issues could have occurred due to excess manipulation.It is most likely that excess force applied to the device such as insertion through another device or interaction with the scope, caused the damages observed.These conditions limited the overall performance of the device, making the jaws unable to close.The bent jaw could have been generated if the jaws were open during insertion.Any contact with the scope could also bend the jaws.Once the jaws are bent, they could get stuck and any attempt to operate the device can cause the links to detach.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
COREDX
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19587270
Report Number3005099803-2024-02948
Device Sequence Number7392316
Product Code EOQ
UDI-Device Identifier08714729971054
UDI-Public08714729971054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00515220
Device Catalogue Number55458
Device Lot Number0033561378
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown